| Catalog Number |
400SMTHXSFT1H02 |
| Medical Device Problem Codes |
Difficult or Delayed Separation (4044); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/12/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle meningeal artery (mma) using penumbra smart coils (smart coil), a smart coil detachment handle (handle), a non-penumbra microcatheter, and a guidewire.During the procedure, the physician advanced a smart coil using a microcatheter into the target vessel and attempted to detach the smart coil using the handle two times; however, the smart coil failed to detach.Therefore, the physician decided to remove the smart coil.While retracting, the smart coil unintentionally detached within the microcatheter.The physician then used the detached smart coil''s pusher wire to advance the smart coil out of the microcatheter and into the target vessel.The procedure was completed using a non-penumbra coil and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report: 3005168196-2023-00368 1.Section e.Box 1.Title 2.Section h.Box 6.Evaluation codes: device code 1 evaluation of the returned smart coil pusher assembly confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was separated on the proximal end of the pusher assembly, the pull wire was inside the distal tip of the pusher assembly and retracted from its initial position.If the pet lock is separated and the pull wire is retracted from its initial position, the embolization coil will detach from the pusher assembly.Due to the returned condition, the smart coil could not be functionally tested and therefore, the root cause of the reported complaint could not be determined.Further evaluation revealed kinks along the pusher assembly.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the reported complaint due to the return condition.H3 other text : placeholder.